MAUDE Adverse Event Report: THE SPECTRANETICS CORPORATION TIGHTRAIL ROTATING DILATOR SHEATH

THE SPECTRANETICS CORPORATION TIGHTRAIL ROTATING DILATOR SHEATH
Model Number 545-513
Medical Device Problem Codes Failure to Align (2522); Deformation Due to Compressive Stress (2889); Noise, Audible (3273); Physical Resistance/Sticking (4012); Sharp Edges (4013)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 08/10/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Patient information was requested from the site, but not provided.During evaluation of the device it was found that the first two inches of the tightrail sheath were filled with dried biological material.At the 3 inch mark, internal coils appeared to be herniated and a coil was extending from the tip.Also, the blades were stuck in the extended position.The handle was disassembled and biologic material was noted on the internal handle.Mechanical trigger, pin, and key post were in good shape.The trigger spring and tabs had minimal wear.The strain relief was adhered with blood.The tri-coil was completely herniated.When the handle was actuated the blades would not rotate.The home track corner was destroyed.The barrel has wear from the sleeve.Heavy wear noted on barrel track, possibly from actuation after herniation.Barrel does not pass smoothly through sleeve, likely caused by damage to the barrel from the pin.Device shows signs of heavy use.
 
Event or Problem Description
A philips representative reported that during a cardiac lead management procedure on (b)(6) 2018, the handle of the tightrail 545-513 device malfunctioned.The blades were not rotating, and the handle made a clicking noise.No patient harm occurred.It was reported that this was a right sided entry into the body, with extreme calcium lesions.The suspect tightrail 545-513 device was returned for evaluation and it was found during evaluation on (b)(6) 2018, that the inner coil was herniated.The herniation caused pieces of the coil to extend out of the tip of the device.Also, the blades were stuck in the extended position.These evaluation findings made the manufacturer aware that this issue could lead to patient injury if it were to recur, as the blades and coil extending through the tip of the device could lead to unintended tissue damage and/or emboli.

Brand Name
TIGHTRAIL ROTATING DILATOR SHEATH
Common Device Name
TIGHTRAIL
Manufacturer (Section D)
THE SPECTRANETICS CORPORATION
9965 federal drive
colorado springs CO 80921
MDR Report Key7932408
Report Number1721279-2018-00135
Device Sequence Number16574672
Product Code DRE
UDI-Device Identifier00813132020897
UDI-Public00813132020897
Combination Product (Y/N)Y
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K150360
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/10/2018
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/01/2019
Device Model Number545-513
Device Catalogue Number545-513
Device Lot NumberFRJ17L30A
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/27/2018
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/13/2018
Initial Report FDA Received Date10/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Date Report Sent to FDA01/01/2005